Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 31, 2016, 6:01 PM CDT for Covington County, Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 6:01 PM CDT (23:01 UTC)
- Expired
- Jul 31, 2016, 7:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 81 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121
WWUS84 KMOB 312301
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
601 PM CDT SUN JUL 31 2016
ALZ056-059-060-FLZ205-010000-
COVINGTON AL-ESCAMBIA AL-CONECUH AL-OKALOOSA INLAND FL-
601 PM CDT SUN JUL 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CONECUH...SOUTHERN COVINGTON...EASTERN
ESCAMBIA AND NORTHERN OKALOOSA COUNTIES UNTIL 700 PM CDT...
AT 600 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF ANDALUSIA TO 14 MILES EAST OF
RIVERVIEW...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...FLORALA...LAUREL HILL AND LOCKHART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.
&&
LAT...LON 3099 8639 3088 8639 3097 8679 3100 8679
3100 8688 3101 8694 3134 8671 3124 8619
3100 8619
TIME...MOT...LOC 2300Z 280DEG 28KT 3120 8663 3106 8682
$$
BUTTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:57 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 31, 3:57 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Mobile AL 357 PM CDT SUN JUL 31 2016 .NEAR TERM /Now Through Monday/...Convection will taper off this evening as instability decreases across the area. The absent of vertical shear and elevated Wet Bulb Zero (WBZ) heights will limit the potential for severe storms. Although high precipitable water amounts and MU capes of 2000 to 3500 J/Kg will create for some explosive updrafts and heavy water loading potentially leading to some gusts in the 40 mph range...so and cannot completely rule out isolated severe gusts. Showers and thunderstorms will decrease in coverage and intensity as we move into the evening hours with all activity ending by midnight and then forming over the Gulf. Little change expected in the diurnally driven convective cycle tomorrow except more convection is expected over our Southeast MS counties where convection was hindered today by the limited low level instability...that won't be the case Monday. Overnight lows in the 70s and near 80 along the coast and daytime highs in the low to mid 90s are anticipated. /08 .SHORT TERM /Monday night Through Wednesday night/...A moist humid pattern continues with precipitable water amounts hovering around 2 inches..deep layer ridging over the area with shortwave energy occasionally rippling through it. All of this results in a continuation of the current weather pattern with diurnally driven convective activity...muggy mornings and hot and humid afternoons. Overnight lows in the upper 70s to near 80 along the coast and mid 70s inland. Daytime highs will climb into the low to mid 90s with heat indices reaching the low to mid 100s. /08 .LONG TERM /Thursday Through Sunday/...Model guidance continues to project deep layer ridging over the region and ample moisture pooling to keep precipitable water amounts in the 2 inch arena. Little change expected in sensible weather with the diurnal convective pattern continuing through Sunday. Temperatures will trend near to above climatological norms. Note: We continue to monitor the evolution of the fast moving tropical disturbance over the Eastern Caribbean Sea this afternoon. Current guidance from the National Hurricane Center as well as global forecast models keep any possible development with this system well to the southwest of us...Southern Mexico...Yucatan Peninsula area so little impact expected at this time. But things could change as the system evolves...please refer to the National Hurricane Center for the latest updates. /08 && .MARINE...High pressure continues across the North Central Gulf through the week. Generally a light south to southwest wind flow is expected to prevail through early next week. Winds and seas will be higher in and around isolated to scattered showers and thunderstorms through the forecast period. /08 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 91 76 92 / 20 60 20 30 Pensacola 77 91 78 90 / 20 50 20 30 Destin 81 90 80 90 / 20 40 10 30 Evergreen 73 92 74 94 / 30 60 20 40 Waynesboro 74 92 74 95 / 30 50 30 40 Camden 74 93 74 95 / 30 60 30 30 Crestview 73 92 74 93 / 30 50 20 30 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 31, 4:09 AM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 409 AM CDT SUN JUL 31 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010915- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 409 AM CDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-010915- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 409 AM CDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COST THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 4:06 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 406 PM CDT SUN JUL 31 2016 ALZ262-264-FLZ201-312215- BALDWIN CENTRAL AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL- 406 PM CDT SUN JUL 31 2016 ...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 515 PM CDT... AT 404 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM STAPLETON TO LOXLEY....MOVING EAST AT 5 MPH OR LESS. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3069 8769 3090 8768 3096 8739 3060 8744 TIME...MOT...LOC 2104Z 272DEG 4KT 3076 8761
Special weather statement, Jul 31, 4:25 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CDT SUN JUL 31 2016
ALZ060-FLZ205-312215-
COVINGTON AL-OKALOOSA INLAND FL-
425 PM CDT SUN JUL 31 2016
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 515 PM
CDT...
AT 423 PM CDT...STRONG THUNDERSTORM WAS LOCATED NEAR LAUREL HILL
AND FLORALA...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FLORALA...LAUREL HILL AND LOCKHART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3099 8639 3095 8639 3098 8666 3118 8667
3117 8619 3100 8619
TIME...MOT...LOC 2123Z 262DEG 12KT 3104 8645Special weather statement, Jul 31, 4:55 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
455 PM CDT SUN JUL 31 2016
ALZ261>264-312245-
BALDWIN CENTRAL AL-MOBILE INLAND AL-MOBILE CENTRAL AL-
BALDWIN INLAND AL-
455 PM CDT SUN JUL 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL BALDWIN AND NORTHEASTERN MOBILE COUNTIES
UNTIL 545 PM CDT...
AT 454 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AXIS TO NEAR CREOLA TO NEAR CHUNCHULA...AND
MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...SARALAND...CHICKASAW...
SATSUMA...CREOLA...CHUNCHULA...AXIS...
I65 AND AL 158 AND I65 AND I165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.
&&
LAT...LON 3095 8829 3097 8816 3103 8806 3087 8789
3069 8793 3068 8822
TIME...MOT...LOC 2154Z 324DEG 9KT 3096 8806 3090 8811 3090 8823
BUTTSSpecial weather statement, Jul 31, 5:09 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
509 PM CDT SUN JUL 31 2016
ALZ052-MSZ076-312300-
WASHINGTON AL-GREENE MS-
509 PM CDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WASHINGTON AND NORTHEASTERN GREENE COUNTIES UNTIL 600 PM
CDT...
AT 508 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER FRUITDALE...
OR 9 MILES SOUTHWEST OF CHATOM...MOVING SOUTH AT 10 MPH.
WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEER PARK AND FRUITDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS
CONDITIONS WARRANT.
&&
LAT...LON 3146 8828 3114 8818 3114 8833 3111 8833
3111 8843 3110 8843 3110 8847 3142 8849
TIME...MOT...LOC 2208Z 349DEG 9KT 3137 8838
BUTTSSpecial weather statement, Jul 31, 5:16 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
516 PM CDT SUN JUL 31 2016
ALZ056-059-060-FLZ205-312300-
COVINGTON AL-ESCAMBIA AL-CONECUH AL-OKALOOSA INLAND FL-
516 PM CDT SUN JUL 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CONECUH...SOUTHWESTERN COVINGTON...EAST
CENTRAL ESCAMBIA AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 600 PM
CDT...
AT 516 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTHWEST OF RIVER FALLS TO 16 MILES WEST OF
LOCKHART TO LAUREL HILL. THESE STORMS WERE NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FLORALA...LAUREL HILL AND LOCKHART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.
&&
LAT...LON 3099 8639 3095 8639 3088 8649 3100 8656
3105 8666 3120 8679 3145 8667 3122 8651
3118 8640 3099 8632
TIME...MOT...LOC 2216Z 215DEG 3KT 3120 8670 3108 8662 3104 8652 3096
8648
BUTTSSpecial weather statement, Jul 31, 6:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
601 PM CDT SUN JUL 31 2016
ALZ056-059-060-FLZ205-010000-
COVINGTON AL-ESCAMBIA AL-CONECUH AL-OKALOOSA INLAND FL-
601 PM CDT SUN JUL 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CONECUH...SOUTHERN COVINGTON...EASTERN
ESCAMBIA AND NORTHERN OKALOOSA COUNTIES UNTIL 700 PM CDT...
AT 600 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF ANDALUSIA TO 14 MILES EAST OF
RIVERVIEW...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...FLORALA...LAUREL HILL AND LOCKHART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.
&&
LAT...LON 3099 8639 3088 8639 3097 8679 3100 8679
3100 8688 3101 8694 3134 8671 3124 8619
3100 8619
TIME...MOT...LOC 2300Z 280DEG 28KT 3120 8663 3106 8682
BUTTSThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:26 PM CDT | Special Weather Statement | MOB | Butler | 49 min |
| Jul 31, 1:43 PM CDT | Special Marine Warning | MOB | 62 min | |
| Jul 31, 1:56 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Jul 31, 2:18 PM CDT | Special Weather Statement | MOB | Clarke | 42 min |
| Jul 31, 2:32 PM CDT | Special Weather Statement | MOB | Butler | 43 min |
| Jul 31, 2:37 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 15 min |
| Jul 31, 2:49 PM CDT | Special Weather Statement | MOB | Escambia | 41 min |
| Jul 31, 2:56 PM CDT | Special Weather Statement | MOB | Crenshaw | 49 min |
| Jul 31, 3:06 PM CDT | Special Weather Statement | MOB | Wilcox | 39 min |
| Jul 31, 3:12 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 31, 3:22 PM CDT | Special Weather Statement | MOB | Baldwin | 38 min |
| Jul 31, 3:26 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Jul 31, 3:37 PM CDT | Special Weather Statement | MOB | Baldwin | 38 min |
| Jul 31, 3:38 PM CDT | Special Weather Statement | MOB | Baldwin | 37 min |
| Jul 31, 4:06 PM CDT | Special Weather Statement | MOB | Baldwin | 69 min |
| Jul 31, 4:20 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 31, 4:25 PM CDT | Special Weather Statement | MOB | Covington | 50 min |
| Jul 31, 4:39 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 18 min |
| Jul 31, 4:55 PM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Jul 31, 5:09 PM CDT | Special Weather Statement | MOB | Washington | 51 min |
| Jul 31, 5:16 PM CDT | Special Weather Statement | MOB | Covington | 44 min |
| Jul 31, 6:05 PM CDT | Special Weather Statement | MOB | Washington | 55 min |
| Jul 31, 3:55 PM CDT | Special Weather Statement | MOB | Stone | 65 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.